Get E-Book on COVID-19

Q. Can H. pylori infection be treated with injectable antibiotics?

Answered by
Dr. Babu Lal Meena
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 17, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

I have been diagnosed with an H.pylori infection. My current symptoms are an inability to eat properly, excessive burping, and restlessness. My doctor advised taking Cravit and Amoxicillin, along with Pantoprazole as an acid reducer. Just after one doze of antibiotics, I have severe bloating in the stomach and found it difficult to breathe or burp, and had to be rushed to the emergency room. Can H.pylori infection be treated with injectable antibiotics? As my stomach is extremely sensitive to strong oral antibiotics as of now. I am in severe discomfort and help would be greatly appreciated.

Dr. Babu Lal Meena

Child Health Medical Gastroenterology Paediatrics
#

Hi,

Welcome to icliniq.com.

  • Injectable therapy is available for H.pylori infection, and it is more efficacious as compared to oral treatment. Injectable therapy include.
  1. Injection Omeprazole 80 mg stat, followed by 40 mg twice a day for three days, intravenously.
  2. Injection Ampicillin 1.5 gm stat, followed by 750 mg three times a day, intravenously, for three days.
  3. Injection Erythromycin 500 mg, three times a day for three days, intravenously.
  • Discuss with your doctor about these injections.

For more information consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist


Was this answer helpful?

 | 

Hello doctor,

Thanks a lot for your response. My doctor said no such possibility exists.

Dr. Babu Lal Meena

Child Health Medical Gastroenterology Paediatrics
#

Hi,

Welcome back to icliniq.com.

  • We normally use 14 days of oral therapy for H.pylori, this is the standard treatment. Intravenous treatment is not in usual practice because most of the patients tolerate oral regimen very well.
  • The intravenous treatment is basically for acute situations, the best result of eradication can be achieved with oral therapy.

For further queries consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist


Was this answer helpful?

 | 

Related Questions:
What can we do for faster recovery of diabetic foot ulcer?
Can H.pylori infection be treated with injectable antibiotics?
What is the reason for pus formation in the wound in my leg?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How to cure infection after ear piercing?

Query: Hi doctor, My daughter is 4 years old. After piercing her ear, she is suffering from piercing infection. Her weight is 20 kg. I have also attached the pictures of her ears.  Read Full »

Does Omeprazole 20 mg have side effects?

Query: Hello doctor,I have been suffering from symptoms of gastritis now for over a week. However, I took a capsule of Omeprazole 20 mg, and there seems to be a considerable relief, and I feel a lot better. Is it possible that one capsule can do this? Also, I have read online that Omeprazole can be associ...  Read Full »

Can Omeprazole be used for gastritis?

Query: Hi doctor, I have suffered from gastritis-like symptoms for about a week now. I have an occasional mild tummy ache and nausea which is relieved by belching. I have suffered from acute gastritis now for several years, although I cannot be 100 % certain why. I tested positive for the h. pylori bacteri...  Read Full »

Also Read


COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»
I have redness in my eyes. How to stop it from getting redder?
Hello doctor,I am a 16-year-old boy. I have a problem with my eyes, and I had this problem for a very long time. I do no...  Read more»

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.